Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 22, NWS El Paso, TX

August 1, 2006El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Aug 1, 2006, 8:23 AM MDT for El Paso County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2006, 8:23 AM MDT (14:23 UTC)
Expired
Aug 1, 2006, 10:30 AM MDT
In force
2 hr
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 33 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 2.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 011426
FFWEPZ
TXC141-011630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
823 AM MDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EL PASO COUNTY IN TEXAS
  THIS INCLUDES THE CITIES OF...SOCORRO...MONTANA VISTA...FORT       
  BLISS...AND ALL OF EL PASO

* UNTIL 1030 AM MDT

* AT 812 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A HEAVY RAINFALL OVER THE WARNED AREA.

MOST PARTS OF EL PASO COUNTY HAVE RECEIVED OVER AN INCH OF RAIN 
SINCE MIDNIGHT AND RADAR INDICATES EVEN MORE RAINFALL MOVING INTO 
THE COUNTY.  LAW ENFORCEMENT IS REPORTING SEVERAL ROADS CLOSED DUE 
TO WATER COVERING THE ROADWAYS.  EXPECT EXCESSIVE RUNOFF FROM THESE 
STORMS AS THE GROUND HAS BEEN SATURATED DUE TO ALL THE RAIN THIS 
WEEK.  REMEMBER NEVER DRIVE YOUR CAR ACROSS A FLOODED ROAD 
WAY...TURN AROUND DONT DROWN.


LAT...LON 3199 10657 3180 10657 3142 10600 3197 10605

$$

TSB
1 follow-up statement
000 
WGUS74 KEPZ 011641
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1036 AM MDT TUE AUG 1 2006

TXC141-011800-
EL PASO TX-
1036 AM MDT TUE AUG 1 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON MDT FOR EL PASO
COUNTY...

AT 1027 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORMS PRODUCING HEAVY RAIN AND FLASH FLOODING 
OVER MOST OF THE CITY OF EL PASO AREA. 

MEDIA AND LOCAL LAW ENFORCEMENT CONTINUE TO INDICATE THAT MANY ROADS 
IN EL PASO ARE EITHER CLOSED OR IMPASSABLE.  THIS IS A DANGEROUS 
SITUATION...IF YOU DONT NOT HAVE TO DRIVE STAY AT HOME. IN ADDITION 
RUNOFF FROM THESE STORMS MAY CAUSE FLOODING OF HOMES AND BUSINESS.  
IF WATER BEGINS TO RISE IN YOUR AREA SEEK HIGHER GROUND IMMEDIATELY. 
NEVER DRIVE YOUR CAR ACROSS A FLOODED ROADWAY...TURN AROUND DONT 
DROWN.



LAT...LON 3199 10657 3180 10657 3142 10600 3197 10605

$$

TSB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:00 AM MDT, 4 hours 23 minutes earlier.

Area forecast discussion, Aug 1, 4:00 AM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
400 AM MDT TUE AUG 1 2006

.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE REGION WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP THROUGH THE PERIOD. LOCALLY HEAVY RAINFALL IS POSSIBLE
FROM SOME OF THE STORMS WITH FLOODING POSSIBLE. DAY TIME
TEMPERATURES WILL REMAIN BELOW NORMALS DUE TO CONSIDERABLE CLOUDS
AND RAIN.

&&

.DISCUSSION...
A WET AND ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE FORECAST
AREA. A DEEP LAYER OF MOISTURE REMAINS OVER THE REGION WITH
SHOWERS AND THUNDERSTORMS ONGOING. CONVECTION IS BEING AIDED BY
SOME SYNOPTIC SCALE LIFT FROM A WEAK TROUGH OVER THE REGION TODAY.
STORMS WILL BE EFFICIENT RAIN PRODUCES IN THIS TROPICAL-LIKE AIR
MASS. WITH ALL THE RAIN THAT HAS FALLEN THE PAST FEW DAYS THE
GROUND IS MOIST AND LESS ABLE TO SOAK IN RAINFALL. EXCESSIVE
RUNOFF EVEN FROM LIGHTER RAIN AMOUNTS MAY CAUSE LOCALIZED FLOODING
AND PONDING IN POORLY DRAINED AND LOW LYING AREAS. A FLASH FLOOD
WATCH WILL BE IN EFFECT THROUGH TONIGHT FOR THE ENTIRE CWA.

THE PREVAILING FLOW PATTERN OF A HIGH OVER THE EASTERN PART OF THE
COUNTRY AND A TROUGH ON THE WEST COAST WILL CONTINUE TO
CONCENTRATE A DEEP MOIST SOUTHERLY FLOW OVER THE DESERT SOUTHWEST.
THIS PLUME OF MOISTURE WILL OSCILLATE BACK AND FORTH ACROSS THE
FORECAST AREA FOR THE NEXT SEVERAL DAYS WITH SOME REGIONS SEEING
LITTLE ACTIVITY ONE DAY BUT MORE THE NEXT DAY. WILL KEEP POPS AT THE
SCATTERED LEVEL THROUGH SATURDAY WITH LOCALLY HEAVY RAINFALL
POSSIBLE THE NEXT COUPLE OF DAYS. WILL TREND MORE TOWARD ISOLATED
PRECIP FOR THE EASTERN HALF OF THE FORECAST AREA FOR THE FIRST
PART OF NEXT WEEK AS THE PLUME OF MOISTURE IS EXPECTED TO
SHIFT MORE TO THE WEST.

&&

.AVIATION...01/12Z-02/12Z
AREAS OF MVFR CEILINGS AND VSBYS IN AND NEAR SHOWERS AND
THUNDERSTORMS TODAY AND TONIGHT. ISOLATED IFR CIGS AND VSBYS IN
HEAVY RAIN. PREVAILING CIGS BETWEEN 5-7 KFT AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 85  69  88  69  91 /  60  40  40  40  40
SIERRA BLANCA TX        82  62  85  58  89 /  60  40  40  40  40
LAS CRUCES              84  68  90  67  91 /  60  40  40  40  40
ALAMOGORDO              90  67  86  64  88 /  60  40  40  40  40
CLOUDCROFT              67  48  67  47  68 /  60  40  50  40  50
TRUTH OR CONSEQUENCES   85  64  89  64  89 /  60  40  40  40  40
SILVER CITY             79  61  80  60  82 /  60  50  40  40  40
DEMING                  84  66  89  62  90 /  60  40  40  40  40
LORDSBURG               83  64  90  60  89 /  60  50  40  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TONIGHT FOR TX ZONES 055>056 AND NM
ZONES 022>025 - 030>032

04
Hazardous weather outlook, Jul 31, 10:29 AM MDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1029 AM MDT MON JUL 31 2006

NMZ022>025-030>032-TXZ055-056-011630-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1029 AM MDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
TODAY AND TONIGHT. MOIST ATMOSPHERIC CONDITIONS WILL RESULT IN
HEAVY RAINFALL FROM MOST STORMS WITH A POTENTIAL OF UP TO 3 INCHES
FROM SOME STORMS. THE GROUND IS BECOMING SATURATED FROM PREVIOUS
RAINS...WITH EXCESSIVE RUNOFF EXPECTED FROM ANY HEAVY RAINFALL.
LOCALIZED FLASH FLOODING WILL BE THE PRIMARY CONCERN ALONG WITH A
POTENTIAL FOR STRONG WIND GUSTS FROM A FEW STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LITTLE CHANGE EXPECTED IN THE CURRENT MOIST ATMOSPHERIC
CONDITIONS OCCURRING OVER THE REGION THROUGH THIS WEEKEND.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY WITH A POTENTIAL FOR HEAVY RAINFALL POSSIBLE FROM ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH
ANY REPORTS OF SIGNIFICANT WEATHER...ESPECIALLY ANY FLOODING THAT
MAY BE OCCURRING.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:03 AM MDTFlash Flood WatchEPZ49 hr
Aug 1, 11:36 AM MDTFlash Flood WarningEPZEl Paso2 hr
Aug 1, 1:40 PM MDTFlash Flood WarningEPZEl Paso3 hr
Aug 1, 4:45 PM MDTFlash Flood WarningEPZEl Paso2 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.